Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

advertisement

Quick Start Forum Video Tutorial

    Forum-Tutorial-Screenshot
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

Notice
All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

The main site has all the formal medical articles and videos for you to research on.
advertisement

l4/l5 Laminectomy / Disectomy

So I am 3 weeks and 3 days out from my surgery L4-L5 Laminectomy & Disectomy.  I am now noticing significant pain down my left leg.  I have stopped the pain killers about a week ago.  The pain before surgery was all right side even though the MRI showed much more impingement on the left side.  I tried a ESI(right side) and got relief for about a week and then the pain returned.  During this time i noticed slight sciatica down my left leg but nothing I couldn't deal with. I walk about 2000 steps a day my doctor told me take it easy.  Still no driving and working from home mostly from a laydown desk. I mentioned the pain to the surgeons PA but she didn't seem to concerned.  I however am.  It hurts as bad if not more than my right leg did before surgery.  It has me really discouraged and depressed. I had a few days of feeling like i was returning to normal and then this started.  I don't know what to think.  I am thinking about going back to the pain meds. Just wondering if anyone else had any experience with this.
advertisement

Comments

  • Sorry. Three weeks is still early.
    Maybe easing back onto pain meds like you say isn't a bad idea. You could start with over the counter and work your way back. I liked using valium as a muscle relaxer in conjunction with nerve pain med gabapentin then also percocet if needed. You could ask your PA about valium especially before bed. My dr. told me gabapentin has very low side affects so wasn't' a problem for me to take a high dose if needed - just to be regular about it, same time of day.
  • SavageSavage United StatesPosts: 7,385
    hello msanbo !
    welcome to spine-health
    please click on link for helpful information!
    Sue
    Honorary Spine-Health Moderator
    -------------------------------------------------------------------------------------------------------------------------
    Please read my medical history at: Medical History

  • advertisement
  • SavageSavage United StatesPosts: 7,385
    Hello....
    Is your doctor aware that you are not taking any pain meds?
    You may want to be sure communication is clear about your pain and pain meds.
    If you take meds again, I would let doctor know. That way he can judge your pain and recovery more accurately.
    Sue
    Honorary Spine-Health Moderator
    -------------------------------------------------------------------------------------------------------------------------
    Please read my medical history at: Medical History

  • I had an L3/L4 laminectomy  in 1992, so I'm sure my experience was somewhat different with the older techniques.  As a comparison to today's treatment - back then I was in a rehab hospital for a week and out of work for 3 months. Prior to the surgery I had intense muscle spasms and could not walk or even sit up to eat for about 5 days.  I believe recovering from the damage to the muscles took even more time than recovering from the surgery itself.  My point is that there are other considerations for the cause of your pain.  Hang in there and as others have suggested, communicate well with your care providers.
advertisement
Sign In or Register to comment.